zbMATH — the first resource for mathematics

On invariant manifolds of nonholonomic systems. (English) Zbl 1323.70074
Summary: Invariant manifolds of equations governing the dynamics of conservative nonholonomic systems are investigated. These manifolds are assumed to be uniquely projected onto configuration space. The invariance conditions are represented in the form of generalized Lamb’s equations. Conditions are found under which the solutions to these equations admit a hydrodynamical description typical of Hamiltonian systems. As an illustration, nonholonomic systems on Lie groups with a left-invariant metric and left-invariant (right-invariant) constraints are considered.

70F25 Nonholonomic systems related to the dynamics of a system of particles
37J15 Symmetries, invariants, invariant manifolds, momentum maps, reduction (MSC2010)
37J60 Nonholonomic dynamical systems
37N05 Dynamical systems in classical and celestial mechanics
Full Text: DOI
[1] Arzhanykh, I. S., Momentum Fields, Tashkent: Nauka, 1965 (Russian).
[2] Kozlov, V.V., General Theory of Vortices, Encyclopaedia Math. Sci., vol. 67, Berlin-Heidelberg: Springer, 2003. · Zbl 1104.37050
[3] Kozlov, V.V., On Invariant Manifolds of Hamilton’s Equations, J. Appl. Math. Mech., 2012, in press. (Russian).
[4] Cartan, É. J., Leçons sur les invariants intégraux, Paris: Hermann et fils, 1922.
[5] Godbillon, C., Géométrie différentielle et méchanique analytique, Paris: Hermann, 1969.
[6] Kozlov, V.V., Notes on Steady Vortex Motions of Continuous Medium, Prikl. Mat. Mekh., 1983, vol. 47, no. 2, pp. 341–342 [J. Appl. Math. Mech., 1983, vol. 47, no. 2, pp. 288–289].
[7] Arnold V.I. Kozlov V.V. and Neishtadt A.I. Mathematical Aspects of Classical and Celestial Mechanics Encyclopaedia Math. Sci., vol. 3, Berlin: Springer, 1993, pp. 1–291
[8] Kozlov, V.V., On the Existence of an Integral Invariant of a Smooth Dynamic System, Prikl. Mat. Mekh., 1987, vol. 51, no. 4, pp. 538–545 [J. Appl. Math. Mech., 1987, vol. 51, no. 4, pp. 420–426].
[9] Fedorov, Yu.N. and Kozlov, V.V., Various Aspects of N-dimensional Rigid Body Dynamics, Dynamical Systems in Classical Mechanics, Amer. Math. Soc. Transl. Ser. 2, vol. 168, Providence, RI: AMS, 1995, pp. 141–171. · Zbl 0859.70010
[10] Suslov, G. K., Theoretical Mechanics, Moscow-Leningrad: Gostekhizdat, 1951 (Russian).
[11] Veselov, A.P. and Veselova, L. E., Flows on Lie Groups with a Nonholonomic Constraint and Integrable Non-Hamiltonian Systems, Funktsional. Anal. i Prilozhen., 1986, vol. 20, no. 4, pp. 65–66 [Funct. Anal. Appl., 1986, vol. 20, no. 5, pp. 308–309]. · Zbl 0621.58024
[12] Kozlov, V.V. and Kolesnikov, N.N., On Theorems of Dynamics, Prikl. Mat. Mekh., 1978, vol. 42, no. 1, pp. 28–33 [J. Appl. Math. Mech., 1978, vol. 42, no. 1, pp. 26–31].
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.